Format

Send to

Choose Destination
Ann Fr Anesth Reanim. 2003 Jan;22(1):58-60.

[Iodine intoxication after subcutaneous irrigations of povidone iodine].

[Article in French]

Author information

1
Département d'anesthésie réanimation, centre hospitalier universitaire de Saint-Etienne, hôpital Nord, 42055 Saint-Etienne, France. gaelle_labbe@yahoo.fr

Abstract

Irrigation of povidone iodine considered as a safe and effective procedure, is frequently used for deep infections. We report a case of intoxication by iodine in a man of 68-year-old after subcutaneous irrigations of Betadine at a concentration of 20% for a subcutaneous infection of the thigh. Abnormalities of cardiac conduction, lactic acidosis, acute renal failure, hypocalcaemia and thyroid dysfunction were the manifestations of the intoxication confirmed by a very high level of total blood iodine and urine iodine.

PMID:
12738023
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center